Hail, Caddo
- When
- February 12, 8:09 AM CST
- Where
- Caddo County, 0.69 mi S of Jewella
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 32.470, -93.800
Hail reported by a TV station in downtown Shreveport.
Showers and thunderstorms developed in advance and behind a strong cold front which produced severe thunderstorms earlier the night of February 11th in southeast Oklahoma. As these thunderstorms moved southeast into northeast Texas and northwest Louisiana, they encountered an increasingly unstable atmosphere.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Showers and thunderstorms developed in advance and behind a strong cold front which produced severe thunderstorms earlier the night of February 11th in southeast Oklahoma. As these thunderstorms moved southeast into northeast Texas and northwest Louisiana, they encountered an increasingly unstable atmosphere. The result was widespread large hail across portions of northeast Texas and northwest Louisiana on the morning of February 12th. Damaging wind gusts were also reported across portions of the region as a bow echo developed across extreme northeast Texas and northwest Louisiana ahead of the cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 12, 3:57 AM CST, 4 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 357 AM CST TUE FEB 12 2008 .DISCUSSION... LINE OF CONVECTION CONTINUES TO MOVE SOUTHEAST THIS MORNING ABOUT 30 MPH AND EXPECTING MUCH OF THE RAIN TO BE TAPERING OFF ACROSS OUR EXTREME NORTHWEST ZONES CLOSE TO SUNRISE. HAVE HIGH POPS ACROSS THE BOARD TODAY AND DEPENDING ON WHERE THE BACK EDGE OF THE PRECIPITATION IS SHORTLY BEFORE 800 AM...WILL UPDATE THEN TO LOWER OR REMOVE POPS NORTHWEST OF THE I-30 CORRIDOR. TEMPS WILL FALL THROUGH THE DAY BEHIND THE FRONT AND THEN LIKELY STABILIZE THIS AFTERNOON ACROSS THE NORTHWEST. WILL GET A GOOD GUST WITH THE FRONT ITSELF THIS MORNING/AFTERNOON AND THEN I HAVE KEPT WINDS JUST BELOW LAKE WIND ADVISORY CRITERIA FOR THE REMAINDER OF THE DAY POST FRONTAL. MARGINAL HAIL THREAT THIS MORNING EVEN THOUGH WILL WILL CONTINUE TO SEE GOOD 700-500MB LAPSE RATES NEAR 7-8 DEG FOR A GOOD PART OF THE MORNING. ALSO GETTING GOOD RAINFALL RATES WITH NEAR ONE INCH PER HOUR AMOUNT EMBEDDED IN THE LINE OF CONVECTION ITSELF. WILL CONTINUE LOCALLY HEAVY RAIN MENTION IN THE ZONES FOR TODAY. HAVE TRIMMED SEVERE POSSIBILITY TO OUR SOUTHERN ZONES FOR TODAY. ATMOSPHERE WILL HAVE A CHANCE TO WARM BACK UP BY LATE MORNING/ EARLY AFTERNOON FOR A HAIL/WIND THREAT BUT AGAIN...THINK THAT THIS WILL BE MARGINAL. SYSTEM EXITS OUR EASTERN ZONES THIS EVENING AND WE ARE LEFT WITH DECREASING CLOUDS AND COLD TEMPERATURES. EXPECT A QUICK MODERATING TREND BY WED INTO THU AS WINDS COME BACK AROUND TO THE SOUTH IN EARNEST DURING THE DAY THURSDAY AND MOISTURE IS NOT FAR BEHIND. RAIN ENTERS THE PICTURE ONCE AGAIN LATE THURSDAY NIGHT WITH RAIN BECOMING LIKELY ACROSS THE REGION ON FRIDAY. THERE IS MORE MODEL CONSENSUS NOW OF A SLOWER TROUGH EJECTION INTO THE SOUTHERN PLAINS FOR THE WEEKEND AND AS A RESULT...WE WILL GO WITH LIKELY POPS FRIDAY THROUGH SATURDAY NIGHT AND WILL DRY THINGS DOWN SUNDAY NIGHT. IT MUST BE NOTED THAT THE 00Z ECMWF CONTINUES TO BE THE SLOWER SOLUTION AND DOES NOT EXIT THE TROUGH THROUGH THE LOWER MISS VALLEY UNTIL MONDAY. OUR REASONING IS A SPLIT OF THE GFS/ECMWF. PRELIMS TO FOLLOW...13. && .AVIATION... KSHV RADAR LOOKING AT A SOLID LINE OF TSTMS ALONG AND LAGGING A BIT BEHIND THE SFC COLD FRONT NOW...FROM KTRL...TO KDEQ AND MOVING ESE AT 28 KTS. MANY TERMINALS STILL HANGING ON TO VFR FOR NOW...BUT MVFR CIGS HAVE BEEN IN AND OUT AND CIGS WILL RAPIDLY DETERIORATE AS STRATUS FORMS ALONG AND JUST AHEAD OF A COLD FRONT IN RAIN AREAS. EXPECT SCATTERED TO NUMEROUS SHRWS/TSTMS ALONG THE FRONT 10-13Z OVER THE REMAINING WEST AND 13-18Z OVER THE EAST. SFC WINDS WILL BE S-SW MAYBE AS HIGH AS 10 TO 20 KTS...THEN SHIFTING TO NW 15G25 KTS AND LEVELING OFF 10 TO 15KTS THIS AFTERNOON FROM NW. THE IFR/MVFR CIGS/VSBYS WILL LINGER BEHIND THE CONVECTION EARLY THIS MORNING...BUT OUR CIGS WILL IMPROVE TO VFR FROM NW TO SE DURING THE EARLY AFTERNOON AS NW FLOW DEEPENS THE COLD...DRY AIR. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 64 31 55 36 / 80 10 0 0 MLU 64 34 52 30 / 80 20 0 0 DEQ 47 24 53 30 / 80 0 0 0 TXK 49 28 53 38 / 80 0 0 0 ELD 61 30 52 29 / 80 10 0 0 TYR 52 29 57 42 / 80 0 0 0 GGG 61 29 56 39 / 80 0 0 0 LFK 65 31 58 38 / 80 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST TUE FEB 12 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-121800- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CST TUE FEB 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS CONTINUE TO PUSH SOUTH AND EAST ACROSS THE REGION EARLY THIS MORNING. WHILE WIDESPREAD SEVERE THUNDERSTORMS ARE NOT LIKELY THIS MORNING...ISOLATED STRONG TO SEVERE THUNDERSTORMS LATER THIS MORNING ACROSS DEEP EAST TEXAS INTO NORTHWEST AND NORTH CENTRAL LOUISIANA COULD PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. DEPENDING ON HOW MUCH HEATING OCCURS TODAY ACROSS WEST CENTRAL AND EAST CENTRAL LOUISIANA...MORE WIDESPREAD SEVERE WEATHER WOULD BE POSSIBLE ALONG AND SOUTH OF A LINE FROM LUFKIN TEXAS TO MANSFIELD AND MONROE LOUISIANA. THE MAIN WEATHER THREAT IF SEVERE THUNDERSTORMS DEVELOP ACROSS THIS REGION WOULD BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION...COULD BE NEEDED LATER THIS MORNING IF THE ATMOSPHERE CAN BECOME UNSTABLE ENOUGH FOR WIDESPREAD SEVERE THUNDERSTORMS ACROSS DEEP EAST TEXAS AS WELL AS WEST CENTRAL AND EAST CENTRAL LOUISIANA. 13
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
743 AM CST TUE FEB 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM HAIL MARSHALL 32.54N 94.35W
02/12/2008 E1.00 INCH HARRISON TX PUBLIC
HAIL FELL JUST SOUTH OF THE HARRISON COUNTY AIRPORT ALONG
HWY 31 JUST NORTH OF INTERSTATE 20.
&&
MBERRYThe Shreveport radar (KSHV), 4 km away, was scanning. The volume nearest the first event began at 14:09 UTC.
7 thunderstorm wind, 4 hail. Local standard time, as filed.
Hail reported by a TV station in downtown Shreveport.
Hail reported at the LSU Medical Center.
Two barn roofs were blown off and carried 1/8 mile. Occurred on Claude Dane Road. The time of the report was estimated.
A few trees were blown down.
Several trees were blown down.
A few trees and powerlines were blown down.
A few trees were blown down.
On Lake Nantachie, 2 boat houses were damaged.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2008Every state in 2008This day in weather historyWarnings in Louisiana, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 77238, 77239, 77247, 77263, 77249, 77251, 77252, 77253, 77254, 77255, 77262.